Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 83, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 19, 2011, 10:28 PM CDT for 12 counties in Kentucky. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2011, 10:28 PM CDT (03:28 UTC)
- Expired
- Apr 19, 2011, 11:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 60.0 mph
Counties Caldwell County, KY, Christian County, KY, Crittenden County, KY, Graves County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Webster County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 11:10 PM CDT | TSTM WND GST 66 | Marion, KY | |
| Apr 19, 11:14 PM CDT | HAIL 0.75 | Calvert City, KY | |
| Apr 19, 11:15 PM CDT | HAIL 1.75 | Calvert City, KY | |
| Apr 19, 11:37 PM CDT | HAIL 0.75 | 7 S Eddyville, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 6:46 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1997 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
251
WUUS53 KPAH 200328
SVRPAH
KYC033-047-055-083-107-139-143-157-177-219-221-233-200430-
/O.NEW.KPAH.SV.W.0083.110420T0328Z-110420T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1028 PM CDT TUE APR 19 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOPKINS COUNTY IN NORTHWEST KENTUCKY...
SOUTHWESTERN WEBSTER COUNTY IN NORTHWEST KENTUCKY...
NORTHERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
MUHLENBERG COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN TODD COUNTY IN SOUTH CENTRAL KENTUCKY...
CALDWELL COUNTY IN WESTERN KENTUCKY...
SOUTHERN CRITTENDEN COUNTY IN WESTERN KENTUCKY...
NORTHEASTERN GRAVES COUNTY IN WESTERN KENTUCKY...
EASTERN LIVINGSTON COUNTY IN WESTERN KENTUCKY...
LYON COUNTY IN WESTERN KENTUCKY...
MARSHALL COUNTY IN WESTERN KENTUCKY...
NORTHERN TRIGG COUNTY IN WESTERN KENTUCKY...
* UNTIL 1130 PM CDT.
* AT 1025 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
EAST OF MARION TO 18 MILES WEST OF CALVERT CITY..AND MOVING EAST
AT 70 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
MARION...
SALEM...
CRESWELL...
CALVERT CITY...
BENTON...
OLNEY...
FARMERSVILLE...
EDDYVILLE...
PRINCETON...
DAWSON SPRINGS...
EARLINGTON...
MORTONS GAP...
COBB...
NORTONVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.
&&
LAT...LON 3709 8690 3707 8694 3706 8705 3702 8706
3677 8850 3698 8850 3736 8826 3737 8711
3736 8711 3734 8711 3737 8709 3737 8705
3732 8699 3727 8698 3722 8690 3714 8693
3713 8689
TIME...MOT...LOC 0328Z 288DEG 59KT 3735 8792 3697 8862
WIND...HAIL 60MPH 0.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:22 PM CDT, 7 hours 6 minutes earlier.
Area forecast discussion, Apr 19, 3:22 PM CDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 322 PM CDT TUE APR 19 2011 .DISCUSSION... ...MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT FOR MOST OF REGION... IN WAIT MODE AT CURRENT TIME ACROSS OUR FORECAST AREA AS CONVECTION IS BEGINNING TO INITIATE ALONG FRONTAL BOUNDARY MOVING EAST INTO SW AND CENTRAL MO. MOST OF OUR AREA REMAINS UNDER A VERY SHARP CAP...AS EVIDENT ON 16Z RUC SOUNDINGS. THIS CAP SHOULD KEEP MOST LOCATIONS STORM FREE UNTIL IT WEAKENS AND JUST AHEAD OF THE LINE OF STORMS VERY LATE THIS AFTERNOON INTO THE EARLY THIS EVENING. MODERATE RISK OF SEVERE STORMS WITH THE ENTIRE BAG OF SEVERE RISKS POSSIBLE... ESPECIALLY WITH DAMAGING WIND GUSTS AND LARGE HAIL...ISOLATED TORNADOES AND EVEN THE POTENTIAL FOR HEAVY RAIN ALONG ALONG AND BEHIND THE LINE OF STORMS. STILL IS SOME CONCERN THAT A PREFRONTAL SURFACE TROF WILL DEVELOP OUT AHEAD OF THE MAIN FRONT/LINE OF STORMS EARLY TONIGHT. IF THIS OCCURS AND FORCING IS STRONG ENOUGH TO ERODE THE CURRENT THERMAL CAP...WE COULD END UP WITH INDIVIDUAL/DISCRETE THUNDERSTORM ACTIVITY OUT AHEAD OF THE MAIN LINE....ESP THIS EVENING. IF THIS WERE TO OCCUR...ENVIRONMENTAL CONDITIONS WOULD BE MORE FAVORABLE FOR VERY LARGE HAIL AND A CREATE LARGER POTENTIAL FOR TORNADOES TO SPIN UP. THIS SITUATION APPEARS MORE LIKELY ALONG AND NW OF THE OHIO RIVER...AND IN SE MO. THE MODELS TRENDED A BIT FASTER AND HAVE STAYED THE COURSE. BY 06Z... THE LOW SHOULD BE OVER NCNTRL INDIANA WITH THE TRAILING COLD FRONT JUST EAST OF THE OHIO RIVER. THEREFORE WE LOWERED POPS CONSIDERABLY AFTER MIDNIGHT FROM THE WEST. WE HAVE WEDNESDAY AND NIGHT DRY GIVEN THE INFLUENCE OF SURFACE HIGH PRESSURE TO OUR NORTH PUSHING SOUTH THROUGH THE REGION. THURSDAY INTO THURSDAY NIGHT POPS ARE ON THE INCREASE AS MID LEVEL FLOW BECOMES MORE SWLY AND DRAWS THE SFC BOUNDARY BACK NORTH ACROSS THE AREA AS A WARM FRONT THU NIGHT. BEST CHANCE FOR ANY STRONG STORM WOULD LIKELY BE JUST NORTH OF THE WARM FRONT THU NIGHT...SO INCREASED POPS INTO THE LIKELY RANGE OVER MUCH OF THE REGION. ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE LONG TERM AS THE STORM TRACK CHANGES LITTLE. MODERATELY STRONG WEST/SOUTHWEST MID LEVEL FLOW WILL STEER LOW PRESSURE SYSTEMS ACROSS THE CENTRAL PLAINS TO THE UPPER MISSISSIPPI VALLEY/WESTERN GREAT LAKES. THIS SHOULD RESULT IN A GENERALLY WARM AND HUMID PATTERN...WITH PERIODS OF SHOWERS AND THUNDERSTORMS. REGARDING THE DAILY DETAILS... ON FRIDAY...A SURFACE WARM FRONT WILL LIFT NORTH OF THE LOWER OHIO VALLEY. PRECIPITATION WILL DIMINISH FROM SOUTH TO NORTH DURING THE DAY...WITH SOME CLEARING LIKELY IN THE AFTERNOON. ON FRIDAY NIGHT...A COLD FRONT WILL MOVE SOUTHEAST TOWARD THE MID MISSISSIPPI VALLEY. COMPARED TO TONIGHTS SYSTEM...THE FRIDAY NIGHT SYSTEM LOOKS TO BE A LITTLE WEAKER AND FURTHER NORTHWEST. IN FACT...THE 12Z GEFS KEEPS THE CENTRAL PRESSURE ABOVE 1000 MB AT ITS DEEPEST POINT. FORECAST CAPES AND WIND FIELDS ARE NOT AS IMPRESSIVE AS THIS EVENING...BUT STILL EASILY SUFFICIENT FOR ORGANIZED SEVERE. ON SATURDAY THROUGH SUNDAY...THE MODELS REMAIN HIGHLY DIVERGENT WITH RESPECT TO THE FRONTAL MOVEMENT. THE 12Z GFS REMAINS CONSISTENT WITH PREVIOUS RUNS BY STALLING THE FRONT OVER THE LOWER OHIO VALLEY THROUGH THE WEEKEND. THE 12Z HPC AND ECMWF SOLUTIONS KEEP THE FRONT FARTHER NORTH. FORECAST WILL LEAN TOWARD THE SOMEWHAT WARMER AND DRIER HPC/ECMWF SOLUTIONS. EARLY NEXT WEEK...A DEEPENING 500 MB TROUGH OVER THE PLAINS WILL RESULT IN SURFACE CYCLOGENESIS WELL TO OUR WEST. DEPENDING ON THE TRACK OF THE SYSTEM...ANOTHER ROUND OF SEVERE STORMS IS POSSIBLE. THE MODELS SEEM TO BE TRENDING SLOWER AND STRONGER WITH THE SYSTEM...MEANING THAT MONDAY IS LOOKING WARMER AND DRIER WHILE TUESDAY IS MORE LIKELY TO BE ACTIVE. CHANCES FOR HEAVY RAIN/FLOODING POTENTIAL WILL HEAVILY DEPEND ON THE FRONTAL MOVEMENT THIS WEEKEND...WHICH THE MODELS ARE STILL HAVING TROUBLE WITH. && .AVIATION... WINDS WILL BE S TO SW AT 10 TO 20 KTS WITH GUSTS TO 30 KTS THIS AFTERNOON INTO THE EVENING...AHEAD OF ADVANCING STRONG COLD FRONT THAT SHOULD DEVELOP WIDESPREAD CONVECTION/SQUALL LINE THAT WILL LIKELY BRING AT LEAST SCT...IF NOT WIDESPREAD...WIND GUSTS FROM 40 TO 60 KTS. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE ACROSS THE ENTIRE REGION TONIGHT...BEGINNING 00Z TO 05Z THIS EVENING KCGI TO KPAH...04Z TO 09Z AS BEST GUESS IN TIMING FOR KEVV TO KOWB. IFR CLOUDS WILL LIKELY PERSIST THROUGH MUCH OF THE LATTER PORTION OF THE FORECAST PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MEFFERT/MY
Hazardous weather outlook, Apr 19, 6:46 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 646 PM CDT TUE APR 19 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 646 PM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE QUAD STATE UNTIL 200 AM. REFER TO THE WATCH FOR DETAILS. A MODERATE RISK OF SEVERE THUNDERSTORMS CONTINUES. LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL ALL BE POSSIBLE WITH ANY SEVERE STORMS. LOCALLY HEAVY RAIN IS ALSO A THREAT. INDIVIDUAL STORM MOTION SHOULD BE NORTHEAST FROM 40 TO 50 MPH. REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS ON WIDESPREAD MINOR TO MODERATE RIVER FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FROM WEDNESDAY NIGHT...OFF AND ON THROUGH THE END OF THE WEEK. ISOLATED STRONG TO SEVERE STORMS CANNOT BE RULED OUT. MINOR TO MODERATE RIVER FLOODING IS FORECAST TO CONTINUE THROUGH MUCH OF THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THE WATCH TONIGHT.
In the hours before
Local storm report, Apr 19, 10:16 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1016 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM HAIL EAST PRAIRIE 36.78N 89.38W
04/19/2011 M0.75 INCH MISSISSIPPI MO TRAINED SPOTTER
DIME SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Apr 19, 10:19 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1019 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM TSTM WND GST LA CENTER 37.07N 88.97W
04/19/2011 M52 MPH BALLARD KY TRAINED SPOTTER
SMALL HAIL REPORTED. DOWNED POWER LINES.
&&
SMITTYLocal storm report, Apr 19, 10:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1021 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM FUNNEL CLOUD ROCKPORT 37.88N 87.05W
04/19/2011 SPENCER IN TRAINED SPOTTER
FUNNEL IS ROTATING AND MOVING EAST NORTHEAST.
&&
SMITTYLocal storm report, Apr 19, 10:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1025 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND GST OWENSBORO 37.76N 87.12W
04/19/2011 E75 MPH DAVIESS KY TRAINED SPOTTER
ON THE EAST SIDE OF THE CITY
&&
DLLLocal storm report, Apr 19, 10:27 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1027 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM TSTM WND GST OWENSBORO 37.76N 87.12W
04/19/2011 E65 MPH DAVIESS KY TRAINED SPOTTER
WEST SIDE OF OWENSBORO
&&
DLLLocal storm report, Apr 19, 10:28 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1028 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM TSTM WND GST OWENSBORO 37.76N 87.12W
04/19/2011 E75.00 MPH DAVIESS KY TRAINED SPOTTER
ON THE EAST SIDE OF THE CITY
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:37 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 38 min |
| Apr 19, 9:01 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Livingston, McCracken, Marshall | 44 min |
| Apr 19, 9:19 PM CDT | Areal Flood Advisory | PAH | Union | 3 hr |
| Apr 19, 9:20 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Daviess, Henderson, Hopkins, McLean and 3 more | 55 min |
| Apr 19, 9:46 PM CDT | Areal Flood Advisory | PAH | Daviess, Henderson, McLean, Webster | 3 hr |
| Apr 19, 9:46 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Crittenden, Livingston, McCracken | 59 min |
| Apr 19, 9:54 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Graves, Hickman | 51 min |
| Apr 19, 9:54 PM CDT | Tornado Warning | PAH | Ballard | 20 min |
| Apr 19, 9:58 PM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle, Fulton, Hickman, McCracken | 3 hr |
| Apr 19, 10:00 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Hopkins, Livingston, Lyon, Marshall | 30 min |
| Apr 19, 10:09 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Daviess, Henderson, Hopkins, McLean and 3 more | 66 min |
| Apr 19, 10:46 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Calloway, Carlisle, Fulton, Graves, Hickman and 3 more | 59 min |
| Apr 19, 11:03 PM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Graves, Hopkins, Livingston, Lyon and 2 more | 3 hr |
| Apr 19, 11:30 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Livingston, Lyon, Marshall and 3 more | 30 min |
| Apr 19, 11:44 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Fulton, Graves, Hickman, Marshall, Trigg | 46 min |
| Apr 20, 12:11 AM CDT | Tornado Warning | PAH | Calloway, Marshall, Trigg | 21 min |
| Apr 20, 12:26 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Lyon, Muhlenberg, Todd, Trigg | 49 min |
| Apr 20, 12:42 AM CDT | Tornado Warning | PAH | Christian, Todd | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.